MAUDE Adverse Event Report: ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number EH7143BH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -was surgery delayed due to the reported event? yes, if yes, number of minutes: 5, -action taken when event occurred? removed needle and new suture was taken from the box, -was procedure successfully completed? yes, -were fragments generated? unknown, -if yes, were they removed easily without additional intervention? unknown, -was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, -is the patient part of a clinical study unknown, attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were implemented to retrieve the broken piece? ¿ was there any additional tissue damage resulting from the search for the needle piece? ¿ what is current condition of the patient? ¿ were there any unexpected outcomes or complications resulting from the prolonged surgery time? ¿ how long, in minutes, did the surgery prolong? ¿ which tissue was being sutured when the event occurred? ¿ was additional dissection required in other organs/tissues other than the target tissue? ¿ was there any change in the patient¿s post operative care due to the prolonged procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a breast and endocrine procedure on an unknown date and barbed suture was used.The needle came loose from suture.Needle got stuck in leg of patient.Needle was removed.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, h4.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional information was requested, and the following was obtained via: were x-rays taken to locate the needle piece(s)? unknown.What measures were implemented to retrieve the broken piece? unknown.Was there any additional tissue damage resulting from the search for the needle piece? no.What is current condition of the patient? unknown.Were there any unexpected outcomes or complications resulting from the prolonged surgery time? no.How long, in minutes, did the surgery prolong? unknown.Which tissue was being sutured when the event occurred? unknown.Was additional dissection required in other organs/tissues other than the target tissue? unknown.Was there any change in the patient¿s post operative care due to the prolonged procedure? unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/6/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened sample was received for analysis.Product code eh7143bh.In order to evaluate the condition of the returned sample, the packet was opened, and the swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24682764
Report Number2210968-2026-03042
Device Sequence Number10014538
Product Code GAR
UDI-Device Identifier10705031239562
UDI-Public(01)10705031239562(17)301031(10)10C027
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEH7143BH
Device Lot Number10C027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/01/2026
04/24/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/21/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown